Homogenization of degenerate second-order PDE in periodic and almost periodic environments and applications

Pierre-Louis Lions; Panagiotis E. Souganidis

Annales de l'I.H.P. Analyse non linéaire (2005)

  • Volume: 22, Issue: 5, page 667-677
  • ISSN: 0294-1449

How to cite


Lions, Pierre-Louis, and Souganidis, Panagiotis E.. "Homogenization of degenerate second-order PDE in periodic and almost periodic environments and applications." Annales de l'I.H.P. Analyse non linéaire 22.5 (2005): 667-677. <http://eudml.org/doc/78674>.

author = {Lions, Pierre-Louis, Souganidis, Panagiotis E.},
journal = {Annales de l'I.H.P. Analyse non linéaire},
keywords = {Gross Laplacian; Ornstein-Uhlenbeck operator; elliptic operators with infinitely many variables},
language = {eng},
number = {5},
pages = {667-677},
publisher = {Elsevier},
title = {Homogenization of degenerate second-order PDE in periodic and almost periodic environments and applications},
url = {http://eudml.org/doc/78674},
volume = {22},
year = {2005},

AU - Lions, Pierre-Louis
AU - Souganidis, Panagiotis E.
TI - Homogenization of degenerate second-order PDE in periodic and almost periodic environments and applications
JO - Annales de l'I.H.P. Analyse non linéaire
PY - 2005
PB - Elsevier
VL - 22
IS - 5
SP - 667
EP - 677
LA - eng
KW - Gross Laplacian; Ornstein-Uhlenbeck operator; elliptic operators with infinitely many variables
UR - http://eudml.org/doc/78674
ER -


  1. [1] Arisawa M., Quasi-periodic homogenizations for second-order Hamilton–Jacobi–Bellman equations, Adv. Math. Sci. Appl.11 (2001) 465-480. Zbl1014.49018MR1842387
  2. [2] Arisawa M., Lions P.-L., On ergodic stochastic control, Comm. Partial Differential Equations23 (1998) 2187-2217. Zbl1126.93434MR1662180
  3. [3] Barles G., A weak Bernstein method for fully nonlinear elliptic equations, Differential Integral Equations4 (1991) 241-262. Zbl0733.35014MR1081182
  4. [4] Bensoussan A., Blakenship G., Controlled diffusions in a random medium, Stochastics24 (1988) 87-120. Zbl0666.93131MR972975
  5. [5] Bhattacharya K., Cracium B., Homogenization of a Hamilton–Jacobi equation associated with the geometric motion of an interface, Proc. Roy. Soc. Edinburgh Sect. A133 (2003) 773-805. Zbl1043.35028MR2006202
  6. [6] Bourgeat A., Piatniski A., Approximations of effective coefficients in stochastic homogenization, Ann. Inst. H. Poincaré Probab. Statist.40 (2004) 153-165. Zbl1058.35023MR2044813
  7. [7] Cabre X., Caffarelli L.A., Fully nonlinear elliptic partial differential equations, Amer. Math. Soc., 1997. Zbl0834.35002
  8. [8] Caffarelli L.A., A note on nonlinear homogenization, Comm. Pure Appl. Math.52 (1999) 829-838. Zbl0933.35022MR1682808
  9. [9] L.A. Caffarelli, P.-L., Lions, P.E. Souganidis, in preparation. 
  10. [10] Caffarelli L.A., Souganidis P.E., Wang L., Stochastic homogenization for fully nonlinear, second-order partial differential equations, Comm. Pure Appl. Math.LVII (2005) 319-361. Zbl1063.35025MR2116617
  11. [11] Castell F., Homogenization of random semilinear PDEs, Probab. Theory Related Fields121 (2001) 492-524. Zbl0989.35022MR1872426
  12. [12] Cocordel M., Periodic homogenization of Hamilton–Jacobi equations: additive eigenvalue and variational formulas, Indiana Univ. Math. J.45 (1996) 1095-1117. Zbl0871.49025MR1444479
  13. [13] Crandall M.G., Ishii H., Lions P.-L., User's guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc.27 (1992) 1-67. Zbl0755.35015MR1118699
  14. [14] Dal Maso G., Modica L., Nonlinear stochastic homogenization and ergodic theory, J. Reine Angew. Math.368 (1986) 28-42. Zbl0582.60034MR850613
  15. [15] N. Dirr, A. Yip, personal communication. 
  16. [16] E W., A class of homogenization problems in the calculus of variations, Comm. Pure Appl. Math.XLIV (1991) 733-759. Zbl0773.49007MR1115092
  17. [17] Evans L.C., Periodic homogenization of certain fully nonlinear partial differential equations, Proc. Roy. Soc. Edinburgh Sect. A120 (1992) 245-265. Zbl0796.35011MR1159184
  18. [18] Evans L.C., The perturbed test function method for viscosity solutions of nonlinear pde, Proc. Roy. Soc. Edinburgh Sect. A111 (1989) 359-375. Zbl0679.35001MR1007533
  19. [19] Freidlin M., On factorization of a non-negative definite matrix, Probab. Theory Appl.13 (1968) 375-378, (in Russian). Zbl0169.20603
  20. [20] Ishii H., Almost periodic homogenization of Hamilton–Jacobi equations, in: Int. Conf. on Diff. Eqs., vol. 1, Berlin 1999, World Scientific, River Edge, NJ, 2000, pp. 600-605. Zbl0969.35018MR1870203
  21. [21] Ishii H., Lions P.-L., Viscosity solutions of fully nonlinear second-order elliptic partial differential equations, JDE83 (1990) 26-78. Zbl0708.35031MR1031377
  22. [22] Jikov V.V., Kozlov S.M., Oleinik O.A., Homogenization of Differential Operators and Integral Functionals, Springer-Verlag, 1991. Zbl0838.35001MR1329546
  23. [23] H. Kosynga, F. Rezankhanlou, S.R.S. Varadhan, Stochastic homogenization of Hamilton–Jacobi–Bellman equations, Preprint. 
  24. [24] Kozlov S.M., The method of averaging and walks in inhomogeneous environments, Russian Math. Surveys40 (1985) 73-145. Zbl0615.60063MR786087
  25. [25] Lions P.-L., Resolution de problemes elliptic quasilineaires, Arch. Rational Mech. Anal.74 (1980) 335-353. Zbl0449.35036MR588033
  26. [26] Lions P.-L., Souganidis P.E., Correctors for the homogenization of Hamilton–Jacobi equations in a stationary ergodic setting, Comm. Pure Appl. Math.LVI (2003) 1501-1524. Zbl1050.35012MR1988897
  27. [27] Lions P.-L., Souganidis P.E., Homogenization of “viscous” Hamilton–Jacobi equations in stationary ergodic media, Comm. Partial Differential Equations30 (2005) 335-375. Zbl1065.35047
  28. [28] P.-L. Lions, P.E. Souganidis, in preparation. 
  29. [29] P.-L. Lions, G. Papanicolaou, S.R.S. Varadhan, Homogenization of Hamilton–Jacobi equations, Preprint. 
  30. [30] Majda A., Souganidis P.E., Large scale front dynamics for turbulent reaction–diffusion equations with separated velocity scales, Nonlinearity7 (1994) 1-30. Zbl0839.76093MR1260130
  31. [31] S. Müller, private communication. 
  32. [32] Oleinik A., Alcuni visultati sulle equazioni lineari e quasilineri ellitico-paraboliche a derivate parziali del second ordine, Rend. Classe Sci. Fis. Mat., Nat. Acad. Naz. Lincei, Sci. 840 (1966) 774-784. Zbl0173.12906
  33. [33] Papanicolaou G., Varadhan S.R.S., Boundary value problems with rapidly oscillating random coefficients, in: Fritz J., Lebaritz J.L., Szasz D. (Eds.), Rigorous Results in Statistical Mechanics and Quantum Field Theory, Proc. Colloq. on Random Fields, Colloquia Mathematica Societ. Janos Bolyai, vol. 10, 1979, pp. 835-873. Zbl0499.60059MR712714
  34. [34] Papanicolaou G., Varadhan S.R.S., Diffusion with random coefficients, in: Krishnaiah P.R. (Ed.), Essays in Statistics and Probability, North-Holland, 1981. Zbl0486.60076MR659505
  35. [35] Rezankhanlou F., Tarver J., Homogenization for stochastic Hamilton–Jacobi equations, Arch. Rational Mech. Anal.151 (2000) 277-309. Zbl0954.35022MR1756906
  36. [36] Serrin J., The problem of Dirichlet of quasilinear elliptic differential equations with many independent variables, Philos. Trans. Roy. Soc. London Ser. A264 (1969) 413-469. Zbl0181.38003MR282058
  37. [37] Souganidis P.E., Front propagation: Theory and applications, in: CIME Course on “Viscosity Solutions and their Applications”, Lecture Notes in Math., vol. 1660, Springer, 1997. Zbl0882.35016
  38. [38] Souganidis P.E., Recent developments in the theory of front propagation and its applications, in: Sabiclussi G. (Ed.), Modern Methods in Scientific Computing and Applications, NATO Science Ser. II, vol. 75, Kluwer Academic, 2002. Zbl1052.35097MR2004361
  39. [39] Souganidis P.E., Stochastic homogenization of Hamilton–Jacobi equations and some applications, Asymptotic Anal.20 (1999) 1-11. Zbl0935.35008MR1697831

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.